Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PI's and lipoatrophy 2
Feb 21, 2007

Dear Dr. Conway, Thank you very much for your reply to my previous question. You mentioned two possible causes, the first being a continuation of lipoatrophy from my previous combination. I think this is less likely as I had a treatment interruption of a year during which time some fat returned. Secondly you said that perhaps the Ritonavir could be causing the lipoatrophy and maybe I could have a regime where it was not necessary, could you please give me an example of what that might be? Would it be possible to have a solely PI regime? Is it possible to take only atazanavir and saquinavir without a ritonavir booster? Thank you very much again for your advice and time!

Response from Dr. Conway

In the setting of an undetectable viral load, single drug switches to address issues of side effects (including lipodystrophy) are possible. In this context, the use of unboosted atazanavir is possible, substituting it for the boosted PI. The use of unboosted saquinavir is never indicated, due to very low blood levels of the drug. If the atazanavir option is not available to you, another consideration to avoid ritonavir is to use a non-nucleoside-based regimen, using efavirenz or nevirapine.



Previous
What would you do?
Next
testing bdna undectable without antibodies

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement